Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 169, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Nov 24, 2004, 4:08 PM EST for Bartholomew County, Jackson County, Indiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2004, 4:08 PM EST (21:08 UTC)
- Expired
- Nov 24, 2004, 4:45 PM EST
- In force
- 37 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Bartholomew County, IN, Jackson County, IN
The radar
The Indianapolis radar (KIND), 69 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 2:25 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 242108
SVRIND
INC005-071-242145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
407 PM EST WED NOV 24 2004
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARTHOLOMEW COUNTY IN CENTRAL INDIANA
THIS INCLUDES THE CITY OF COLUMBUS
NORTHWESTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA
* UNTIL 445 PM EST
* AT 404 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 15 MILES WEST OF
JONESVILLE...OR ABOUT 15 MILES WEST OF SEYMOUR...AND MOVING
NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JONESVILLE AROUND 420 PM EST
COLUMBUS AROUND 425 PM EST
ELIZABETHTOWN AROUND 430 PM EST
CLIFFORD AROUND 435 PM EST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3904 8626 3904 8610 3917 8610 3923 8602
3933 8587 3934 8571 3917 8571 3913 8580
3905 8589 3890 8614 3902 8629
$$
OGRENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 1:00 PM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Nov 24, 1:00 PM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 100 PM EST WED NOV 24 2004 .DISCUSSION...PROBLEM OF DAY IS SNOW TONIGHT. MODELS CLOSE WITH PRIMARY FIELDS. ALL AGREE WITH RAIN CHANGING TO SNOW TONIGHT AS COLD AIR BOTTLED UP TO WEST BY STRONG LOW STARTS TO MOVE IN. AFTER THAT...DRY FOR A WHILE BUT NEXT SYSTEM ARRIVING FRIDAY. DEVIL IN DETAILS...WHEN SNOW DEVELOPING AND HOW MUCH. TRACK OF -4 DEGREES 850 SEEMS TO BE WHERE RAIN/SNOW LINE IS...AT LEAST AS WELL AS ANYTHNG ELSE...INCLUDING MODEL SOUNDINGS. CHANGEOVER SHOULD RANGE FROM ABOUT 00Z NW CWA TO 05Z SE. SO RAIN...CHANGING TO SNOW EARLY TONIGHT. SOON AFTER CHANGEOVER...DRY PUNCH WILL MOVE IN ALOFT...SO RATES SHOULD DIMISH RAPIDLY. TROWAL IS CARRIED OFF TO NORTHWEST OF CWA BY MODELS...WHICH ALSO SUGGESTS WE WILL AVOID HEAVY STUFF THAT HAS BEEN OCCURING WEST AND NORTH. BELIEVE SNOW WILL BE RELATIVELY WEAK WARPAROUND STUFF BY TIME STARTS. AROUND AN INCH SHOULD WORK MOST AREAS...BUT 1 TO 3 INCHES NORTHWEST COUNTIES WHERE DYNAMICS BEST. BASED ON UPSTREAM...MODEL CONSENSUS SHOULD WORK FOR TEMPS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && KWIATKOWSKI
Hazardous weather outlook, Nov 24, 1:34 PM EST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 134 PM EST WED NOV 24 2004 INZ021-028>031-035>049-051>057-060>065-067>072-251833- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 134 PM EST WED NOV 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT THE FIRST MEASURABLE SNOWFALL OF THE SEASON WILL OCCUR TONIGHT. SNOWFALL AMOUNTS OF 1 TO 3 INCHES OVER CENTRAL INDIANA WILL BE POSSIBLE BY MORNING. HIGHER SNOWFALL AMOUNTS WILL OCCUR FROM LAFAYETTE TO KOKOMO AND TAPER OFF TO JUST AROUND AN INCH FROM VINCENNES TO NORTH VERNON. MOTORISTS TRAVELING TONIGHT OR THURSDAY MORNING SHOULD CHECK WITH THE STATE POLICE IN EACH STATE FOR ROAD CONDITIONS WHERE TRAVEL IS PLANNED. STAY TUNED TO NOAA WEATHER RADIO FOR CONTINUOUS UPDATES ON THIS EVOLVING WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SNOWFALL SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS VIA TELEPHONE OR OVER THE WEB. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
In the hours before
Special weather statement, Nov 24, 2:37 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 237 PM EST WED NOV 24 2004 INZ053-056-057-061>065-068>072-250000- BARTHOLOMEW-BROWN-DAVIESS-DECATUR-GREENE-JACKSON-JENNINGS-LAWRENCE- MARTIN-MONROE-OWEN-RUSH-SHELBY- 237 PM EST WED NOV 24 2004 TORNADO WATCH NUMBER 903 IS IN EFFECT FOR MUCH OF SOUTH CENTRAL AND SOUTHEAST INDIANA UNTIL 700 PM EST. THIS TORNADO WATCH INCLUDES THE COUNTIES OF BARTHOLOMEW...BROWN... DAVIESS...DECATUR...GREENE...JACKSON...JENNINGS...LAWRENCE... MARTIN...MONROE...OWEN...RUSH AND SHELBY. SOME CITIES INCLUDED ARE BEDFORD...BLOOMINGTON...COLUMBUS...SEYMOUR AND SHELBYVILLE.
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 4:09 PM EST | Tornado Warning | IND | Bartholomew, Jackson | 51 min |
| Nov 24, 5:03 PM EST | Tornado Warning | IND | Decatur, Rush | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.